Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • mvk
      Post count: 33

      So I have had Graves’ disease since 2012 and it took about a year to find my sweet spot with a combination of Synthroid (brand) and Cytomel. After that it was smooth sailing with few problems. I recently had to find a new endocrinologist and was told that Cytomel is contraindicated in patients over 60 years old and she felt that I needed to get off of it. I am almost 69 years of age. She weaned me off of it over the course of several weeks. Until I was not taking any I really didn’t have any issues. Now I have a lot of aches and pains all the time and my eyes seem very irritated as well. I am asking if anyone has had an experience similar to my scenario and how they resolved it. Thank you in advance for any advice for me. I would really appreciate any and all.

      Liz1967
        Post count: 305

        I am not a doctor, nor would I suggest ignoring your physicians advice, but in reviewing the warnings on Cytomel, I see no absolute contraindications for elderly patients in the absence of heart disease.
        https://www.rxlist.com/cytomel-drug.htm#indications
        Has your TSH gone up since stopping the Cytomel, and if so, this should prompt an increase in your Synthroid dose.
        I have never used Cytomel but keeping myTSH within a narrow range of 1 to 2 works best for me.

        Kimberly
        Online Facilitator
          Post count: 4269

          Hello – I’ve not taken Cytomel (and am not a doc), but based on the prescribing info, it looks like the concern with older patients is with *overtreatment*.

          You mentioned that you had weaned off over several weeks – maybe now you can sit down with your doctor and go over new labs – perhaps taking a look at Free T4 and T3 in addition to TSH to see where they are?

          The fact that you had no issues just a few weeks ago, but are having symptoms now, is something that your doctor should take seriously!

        Viewing 3 posts - 1 through 3 (of 3 total)
        • You must be logged in to reply to this topic.